Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 3, 2021Dixie County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 3, 2021, 12:39 PM EDT for Dixie County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 12:39 PM EDT (16:39 UTC)
Expired
Jul 3, 2021, 1:30 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL

County Dixie County, FL

The radar

The Tallahassee radar (KTLH), 164 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

670 
WWUS82 KTAE 031639
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1239 PM EDT Sat Jul 3 2021
 
FLZ034-134-031730-
Coastal Dixie FL-Inland Dixie FL-
1239 PM EDT Sat Jul 3 2021

...SPECIAL WEATHER STATEMENT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fowlers Bluff, or 10 miles southwest of Chiefland, moving east at 15
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Suwannee and Yellow Jacket. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2938 8321 2960 8303 2956 8295 2954 8298
      2952 8297 2952 8298 2947 8298 2946 8300
      2943 8302 2940 8302 2937 8307 2935 8307
      2935 8306 2933 8309 2934 8310 2932 8312
      2932 8314 2933 8315
TIME...MOT...LOC 1639Z 270DEG 15KT 2940 8301 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 10:29 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 3, 10:29 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1029 AM EDT Sat Jul 3 2021

.UPDATE...

PoPs were lowered north of the Florida State line for today as
substantial mid level dry air observed on this mornings TAE
sounding has penetrated much further south than previously
anticipated. This will likely lower shower and thunderstorm
coverage this afternoon across the aforementioned areas above.

&&

.PREV DISCUSSION [649 AM EDT]...

.NEAR TERM [Through Tonight]...

A warm and humid air mass will remain over the area today with a
front stalled to the north. A longwave trough will continue to
rotate across the eastern CONUS today, helping some drier air
filter into the mid and upper levels across portions of Alabama
and Georgia. As this trough axis swings around today and daytime
heating gets going, expect scattered to widespread showers and
thunderstorms to develop, mainly across the FL Panhandle and Big
Bend. Heavy rainfall will likely be the primary threat, although a
few could also produce gusty winds, especially if storms form
more to the north with the drier mid level air. Highs are forecast
mostly in the 80s with low temperatures tonight in the low to mid
70s.

.SHORT TERM [Sunday Through Monday]...

A front will be stalled along or near the northern Florida border
though this period. Somewhat drier air behind the front will mean
lower shower and thunderstorm chances for the northern half of the
area, but the southern half of the area will see higher chances of
showers and thunderstorms. Daytime temperatures will show the
opposite pattern with higher temperatures north and more subdued
warmth south of I-10 due to cloud cover and convective coverage.
There is a threat for localized pockets of heavy rain continuing
into Monday.

.LONG TERM [Monday Night Through Saturday]...

The beginning to middle part of the week depends heavily on the
track and intensity of Elsa. Our area continues to be within the
NHC's 5 day cone of uncertainty, and it's important to keep in
mind that the average error on the NHC day 4 track forecast is
around 175 miles, and the average error on the NHC day 5 track
forecast is around 200 miles. We encourage everyone to pay
attention to future forecast updates on the storm.

This is also a great time to be sure you have evacuation plans in
place in case that becomes necessary, and to check to make sure
your emergency supply kits are fully stocked.

Once the threat from Elsa has passed, the remainder of the week
will remain unsettled with scattered to numerous showers and
thunderstorms each day.

.AVIATION...
[Through 12Z Sunday]

Low ceilings should improve through the morning. Showers and
thunderstorms will be possible today with the best chance across
the FL Panhandle, Big Bend and far S GA. Another round of low cigs
is possible tonight, but confidence is lower than previous nights.

.MARINE...

A cold front will move slowly across southern Alabama and Georgia
today. South of the front, moderate to occasionally fresh west
breezes will prevail. The front will stall across the Panhandle on
Sunday, then dissipate on Monday. Winds will ease as the front
weakens and dissipates. Elsa is forecast to enter the southeast
Gulf early next week, and mariners should monitor its progress.

.FIRE WEATHER...

Warm and humid conditions will continue today. Low dispersions are
expected with low mixing heights and light transport winds this
afternoon. No fire weather concerns are anticipated.

.HYDROLOGY...

Scattered to numerous showers and thunderstorms are expected to
affect the area over the next several days with localized pockets
of heavy rain. Rainfall from this activity is not expected to be
enough to produce widespread flooding, although localized pockets
of flooding are possible in urban and poor drainage areas that see
heavy rainfall rates. If Elsa moves into the area, then rainfall
amounts could be higher with a higher threat of flooding, but that
remains highly uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  73  87  72  88 /  50  40  70  30  70
Panama City   84  75  86  73  85 /  50  60  50  40  60
Dothan        88  71  88  72  88 /  20  30  30  10  50
Albany        90  72  91  72  91 /  20  30  30  10  50
Valdosta      87  71  87  71  88 /  40  20  70  20  60
Cross City    85  73  86  72  88 /  60  70  80  50  70
Apalachicola  83  75  85  75  84 /  60  70  70  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for Coastal Bay-
     Coastal Gulf-South Walton.

     High Rip Current Risk through late tonight for Coastal Franklin.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Bunker
NEAR TERM...Merrifield
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Merrifield
MARINE...DVD
FIRE WEATHER...Merrifield
HYDROLOGY...DVD

In the hours before

Special weather statement, Jul 3, 12:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1239 PM EDT Sat Jul 3 2021

FLZ034-134-031730-
Coastal Dixie FL-Inland Dixie FL-
1239 PM EDT Sat Jul 3 2021

...SPECIAL WEATHER STATEMENT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fowlers Bluff, or 10 miles southwest of Chiefland, moving east at 15
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Suwannee and Yellow Jacket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2938 8321 2960 8303 2956 8295 2954 8298
      2952 8297 2952 8298 2947 8298 2946 8300
      2943 8302 2940 8302 2937 8307 2935 8307
      2935 8306 2933 8309 2934 8310 2932 8312
      2932 8314 2933 8315
TIME...MOT...LOC 1639Z 270DEG 15KT 2940 8301

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:20 PM EDTSpecial Marine WarningTAE74 min
Jul 3, 10:57 AM EDTSpecial Marine WarningTAE93 min
Jul 3, 3:35 PM EDTSpecial Weather StatementTAELiberty40 min
Jul 3, 5:00 PM EDTAreal Flood AdvisoryTAECalhoun, Liberty3 hr
Jul 3, 6:13 PM EDTSpecial Weather StatementTAEWakulla17 min
Jul 3, 6:20 PM EDTSpecial Marine WarningTAE55 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.